Advances in Differential Equations

On the $\delta$-primitive and Boussinesq type equations

M. Petcu and A. Rousseau

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this article we consider the Primitive Equations without horizontal viscosity but with a mild vertical viscosity added in the hydrostatic equation, as in [13] and [16], which are the so-called $\delta-$Primitive Equations. We prove that the problem is well posed in the sense of Hadamard in certain types of spaces. This means that we prove the finite-in-time existence, uniqueness and continuous dependence on data for appropriate solutions. The results given in the 3D periodic space easily extend to dimension 2. We also consider a Boussinesq type of equation, meaning that the mild vertical viscosity present in the hydrostatic equation is replaced by the time derivative of the vertical velocity. We prove the same type of results as for the $\delta-$Primitive Equations; periodic boundary conditions are similarly considered.

Article information

Source
Adv. Differential Equations Volume 10, Number 5 (2005), 579-599.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867866

Mathematical Reviews number (MathSciNet)
MR2134051

Zentralblatt MATH identifier
1184.35261

Subjects
Primary: 76U05: Rotating fluids
Secondary: 35B65: Smoothness and regularity of solutions 35Q35: PDEs in connection with fluid mechanics 76D99: None of the above, but in this section 86A05: Hydrology, hydrography, oceanography [See also 76Bxx, 76E20, 76Q05, 76Rxx, 76U05]

Citation

Petcu, M.; Rousseau, A. On the $\delta$-primitive and Boussinesq type equations. Adv. Differential Equations 10 (2005), no. 5, 579--599. https://projecteuclid.org/euclid.ade/1355867866.


Export citation